Skip to Content

Does olanzapine make you sleepy, and gain weight?

Question is Closed
Report Favorite

Answers (1)

13 Dec 2009

This medication can make you sleepy. But I did not see anything on weight gain. For a list of other side effects check this web site out.

http://www.drugs.com/sfx/olanzapine-side-effects.html

Votes: +0
agape1111 2 Apr 2011

Yes, olanzapine is well known to cause weight gain by slowng down glucose and lipid metabolism, its a very effective drug though.

richirfirefly 5 Nov 2013

Olanzapine is both very sedating and can cause extreme weight gain. I have been on the maximum dosage for it for about 2 years now. I gained 3 stone in weight from the drug but I was too skinny for my height so I welcomed the weight gain. I like the sleep it gives me as I used to suffer insomnia, I find after about an hour of taking it I fall into a very deep sleep.

andreasmith 29 Dec 2013

i found olanzapine to be really good at controlling my manic episodes, but i had other side effects including disturbed sleep, bad itching of the skin on my neck and cleavage and large rapid gain of weight approximately 80 pounds. However i would not go off it as it has been the only thing that controls my mania.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Does Lunesta cause weight gain in most cases?

I have fought weight gain most of my adult life, and have finally reached a weight I am happy with. I was just prescribed Lunesta today as I have ...

3 answers 10 Feb 2012

Anxiety - How long will it take to change from olanzapine to respiradone please?

This is what my psychiatrist has recommended as she says respiradone does not make u gain weight? I gained 5 stone on olanzapine and its making me ...

1 answer 26 Sep 2014

Effexor - What can you do about the weight gain?

I have been taking Effexor now for two months. I have just increased to 150 mg a day. This drug is amazing! I started on it for perimenopausal ...

1 answer 27 Apr 2015

My son is 21 and has been in Acute care in hospital for 2 months,now being tested to star Clozapine?

I am beside myself with worry about the side effects on his organs and body. Also concerned about him not wanting to take Clozapine if he has huge ...

2 answers 12 Oct 2015

Olanzapine and weight gain?

I've been on a weight loss stream the last 4.5 months but im starting to get paranoid thoughts again after stopping my Olanzaphine medication 6 ...

1 answer 21 Mar 2016